My son will soon turn 15 and was diagnosed last week with having a Bicuspid Aortic Valve. He also began taking Strattera about 6 months ago. He infrequently experiences rapid heart beat with chest pain followed by nausea (hence the reason for the cardiologist visit, tests and diagnosis). Though the episodes are becoming more infrequent, they are worse when he gets them. His doctors don't feel the Strattera is dangerous to his condition and neither the MD nor the Cardiologist feel it is necessary to stop taking it. I, also, hate to discontinue the Strattera because he's finally becoming the student we (and his teachers) always knew he could be. Are there studies on the affect of Strattera on adolescents with BAV? I'm still just very nervous that the medication, combined with his condition, may cause harm.
There is no medical literature that specifically looks at bicuspid aortic valve and its interaction with any psychoactive medications or stimulants. Overall, if his bicuspid aortic valve is otherwise functioning normally, his risk of any problems should be no greater than any other adolescent. This means that he has no significant valvar obstruction or leakage. However, without evaluating him more fully, I cannot say for sure.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.